Texas, 2010Damaging Wind in Texas, May 29, 2010
May 29, 2010 · NWS HGX · 1 event in 1 county or zone
Severe thunderstorms developed during the afternoon and evening along an outflow boundary generated from activity off to our east.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed during the afternoon and evening along an outflow boundary generated from activity off to our east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 29, 2:23 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, May 29, 2:23 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
323 PM CDT SAT MAY 29 2010
.DISCUSSION...
SCATTERED MID-DAY CONVECTION FIRING UP ALONG THE SEA BREEZE
SPITTING OUT OUTFLOWS...WITH THE MAIN ACTIVITY FROM THE CITY
SOUTHWESTWARD TOWARDS MATAGORDA BAY. NOT A WHOLE LOT OF MOISTURE
TO WORK WITH BUT ENOUGH WITHIN THIS CONDITIONALLY UNSTABLE
ENVIRONMENT TO EVOLVE HIGH-BASED STRATO-CU INTO MATURE ORDINARY
CELLS. OUTFLOWS FROM THIS ACTION MAY PROVIDE THE PATH FOR NEAR
FUTURE ISOLATED THUNDER...WILL BE MONITORING FOR THESE AREAS FOR
RETURNING CONVECTION TOMORROW AFTERNOON. THE MAIN THREAT WITH TODAY'S
STORMS WILL BE GUSTY DOWNDRAFT WINDS AS THEY BLOW THEMSELVES OUT AND
HAIL TO NEAR PENNY-SIZE.
MS-AL LOW BECOMING A OPEN WAVE TROUGH BY LATE TOMORROW WITH THIS
FEATURE INCHING CLOSE ENOUGH TO EASTERN TX TO MENTION THE CHANCE
FOR EITHER WESTERN LA STORM OUTFLOW OR ENOUGH HEIGHT WEAKNESS
WITHIN THE HEAT-OF-DAY TIME FRAME TO SET-OFF EASTERN FA SHOWERS/STORMS.
FLAT RIDGING THROUGH MID-WEEK WILL PROVIDE UNEVENTFUL WEATHER
ASIDE FROM MID-LATE PM BREEZE ISOLATED CELLS. PATTERN EVOLVES INTO
A MORE INTERESTING ONE WEDNESDAY AND THURSDAY AS WEAK WESTERN
TROFFING ADVANCES INTO THE LONE STAR. SOUTHERN VORTS MOVING OVER
WITHIN A MORE MOISTENED ENVIRONMENT WILL INITIATE MORE WIDESPREAD
RAIN...SCATTERED SHOWERS/THUNDER FROM AS EARLY AS WEDNESDAY
MORNING THROUGH THURSDAY EVENING. DUE TO CONSISTENT RUN-TO-RUN
MESSAGE OF RAIN...HAVE GONE AHEAD AND INCREASED POPS UP TO HIGH
CHANCE OVER THE WESTERN CWA. ECMWF THE AGGRESSOR FOR A CHANGE...SLOW
SAGGY TROF TO MOVE OUT OF EASTERN TEXAS EARLY FRIDAY. HOPES ARE
THAT MOST OF THE REGION RECEIVES AN AVERAGE 1/2 TO INCH ACCUMULATION
OVER THESE TWO DAYS TO BRING RELIEF TO OUR ABNORMALLY DRY LATE
SPRING. 31
&&
.MARINE...
ONSHORE WINDS TO PERSIST THROUGH THE WEEK. NO CAUTION OR ADVISORIES
ARE EXPECTED. 40
&&
.AVATION...
VFR EXPECTED THROUGH THE PERIOD. THE EXCEPTIONS WILL BE PATCHY FOG
AT KCXO AND KBLX AROUND SUNRISE SUNDAY MORNING. OTHERWISE...THE
SEA BREEZE MAY GENERATE ISOLATED SHOWERS OR THUNDERSTORMS LATE
THIS AFTERNOON OR EARLY THIS EVENING. 40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 96 70 94 69 / 10 20 20 20 20
HOUSTON (IAH) 72 94 71 93 71 / 20 20 20 20 20
GALVESTON (GLS) 76 88 75 85 75 / 20 20 10 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...31/40
Hazardous weather outlook, May 29, 2:54 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 PM CDT SAT MAY 29 2010
TXZ178-197-199-200-210>214-226-227-235>238-300900-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-SAN JACINTO-WALLER-
WASHINGTON-WHARTON-
354 PM CDT SAT MAY 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN EASTERN UPPER LEVEL LOW ROTATING OVER MISSISSIPPI AND ALABAMA
IN TANDEM WITH THE LOCALIZED EFFECTS OF THE SEA BREEZE WILL PRODUCE
A FEW STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE PRIMARY
THREAT WOULD BE STRONG GUSTY WINDS TO NEAR 40 MPH AND NEAR ONE INCH
DIAMETER HAIL MAINLY SOUTH OF THE INTERSTATE 10 CORRIDOR AND ALONG
INTERSTATE 45.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, May 29, 2:20 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 PM CDT SAT MAY 29 2010
TXZ227-237-292115-
BRAZORIA-FORT BEND-
320 PM CDT SAT MAY 29 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS AN AREA ALONG A LINE EXTENDING FROM 15
MILES NORTH OF WEST COLUMBIA TO 16 MILES NORTHEAST OF ANGLETON.
THESE STORMS WERE GENERALLY MOVING SOUTH AT 10 MPH.
WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...AND SMALL
HAIL...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROSHARON...CHOCOLATE
BAYOU...WEST COLUMBIA...LIVERPOOL...BONNEY...BAILEY'S PRAIRIE...AND
ANGLETON.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2919 9512 2919 9514 2914 9515 2910 9514
2905 9515 2906 9517 2908 9517 2906 9520
2916 9576 2946 9570 2937 9516 2928 9510
TIME...MOT...LOC 2019Z 010DEG 7KT 2935 9561 2928 9521Thunderstorm Wind, Austin
- When
- May 29, 3:50 PM CST to 3:55 PM CST
- Where
- Austin County, 50.62 mi SE of Wallis to 49.35 mi SSE of Wallis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.030, -95.571
Severe thunderstorm wind gusts downed trees and power lines from Brazoria southwestward to around 1 mile west of the San Bernard River.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in North Dakota, May 29 to 31, 2010$1.1 million · 1.75 in hail · 6 events
- Hail and Damaging Wind in South Dakota, May 29, 20101 injured · $612,000 · 2.75 in hail · 9 events
- Flash Flood and Flood in Minnesota, May 29 to 31, 2010$800,000 · 56 kt wind · 5 events
- Flash Flooding and Hail in North Dakota, May 29, 2010$320,000 · 1.75 in hail · 5 events
- Flash Flooding and Hail in North Dakota, May 29, 2010$145,000 · 1 in hail · 11 events
- Lightning Strike in Virginia, May 29, 2010$150,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 201052 kt wind · 7 events
- Flash Flood and Hail in Louisiana, May 29, 2010$5,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in South Dakota, May 29, 20101.5 in hail · 4 events
- Hail and Damaging Wind in Florida, May 29, 2010$2,000 · 1 in hail · 3 events
- Hail in Nebraska, May 29, 20102.75 in hail · 3 events
- Hail and Damaging Wind in Florida, May 29, 20101 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234067.